×

On the distribution of consecutive square-free primitive roots modulo \(p\). (English) Zbl 1363.11090

Summary: A positive integer \(n\) is called a square-free number if it is not divisible by a perfect square except \(1\). Let \(p\) be an odd prime. For \(n\) with \((n,p)=1\), the smallest positive integer \(f\) such that \(n^f \equiv 1 \pmod p\) is called the exponent of \(n\) modulo \(p\). If the exponent of \(n\) modulo \(p\) is \(p-1\), then \(n\) is called a primitive root mod \(p\).
Let \(A(n)\) be the characteristic function of the square-free primitive roots modulo \(p\). In this paper we study the distribution \[ \sum_{n\leq x}A(n)A(n+1), \] and give an asymptotic formula by using properties of character sums.

MSC:

11N25 Distribution of integers with specified multiplicative constraints
11B50 Sequences (mod \(m\))
11L40 Estimates on character sums
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] D. R. Heath-Brown: The square sieve and consecutive square-free numbers. Math. Ann. 266 (1984), 251–259. · Zbl 0514.10038 · doi:10.1007/BF01475576
[2] H. Liu, W. Zhang: On the squarefree and squarefull numbers. J. Math. Kyoto Univ. 45 (2005), 247–255. · Zbl 1089.11052
[3] L. Mirsky: On the frequency of pairs of square-free numbers with a given difference. Bull. Amer. Math. Soc. 55 (1949), 936–939. · Zbl 0035.31301 · doi:10.1090/S0002-9904-1949-09313-8
[4] M. Munsch: Character sums over squarefree and squarefull numbers. Arch. Math. (Basel) 102 (2014), 555–563. · Zbl 1297.11097 · doi:10.1007/s00013-014-0658-9
[5] F. Pappalardi: A survey on k-freeness. Number Theory (S. D. Adhikari et al., eds.). Conf. Proc. Chennai, India, 2002, Ramanujan Mathematical Society, Ramanujan Math. Soc. Lect. Notes Ser. 1, Mysore, 2005, pp. 71–88.
[6] J. Rivat, A. Sárközy: Modular constructions of pseudorandom binary sequences with composite moduli. Period. Math. Hung. 51 (2005), 75–107. · Zbl 1111.11041 · doi:10.1007/s10998-005-0031-7
[7] H. N. Shapiro: Introduction to the Theory of Numbers. Pure and Applied Mathematics. Wiley-Interscience Publication, John Wiley & Sons. 12, New York, 1983. · Zbl 0515.10001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.